My in-laws driv­ing me out of my mind

Jamaica Gleaner - - WELL - Dear­doc@glean­erjm.com

QDear Doc, my hus­band and I have been mar­ried for a lit­tle over a year, and my in-laws have been liv­ing with us for more than half that time. I feel as if I am go­ing out of my mind.

Though my hus­band re­alises that I am ex­tremely stressed about it, he fails to speak to his mother about how she tries to take over. She be­haves as if our house is her son’s house even though we bought it to­gether.

At one point, they went back to their home for a while, and after his mother cried and did her lit­tle show, he gave in with­out even speak­ing to me about it and they moved back in. They have their own house, but pre­fer to live with us.

Now we are fight­ing all the time be­cause of them. He wants us to buy a larger home so we can all live to­gether. I feel as though I can­not even re­lax in my own home, and I re­alise that I no longer look for­ward to com­ing home from work – I take ev­ery op­por­tu­nity to work over­time. I love my hus­band, but I am se­ri­ously think­ing about leav­ing. A You have my sym­pa­thy. The fact that you love your hus­band and he loves you is a good foun­da­tion from which most prob­lems can be solved, so don’t give up on your mar­riage so early. Does your hus­band have other si­b­lings? If so, then maybe they can ro­tate the vis­its be­tween them so that you can get some breath­ing space.

Have you and your hus­band dis­cussed your feel­ings with his par­ents? If not, try to do so in a tact­ful way. Many cou­ples, early in a mar­riage, want to spend time alone, with­out in­tru­sion, be­fore they start hav­ing chil­dren – your in-laws should con­sider this.

Some adults get lonely and phys­i­cally de­pen­dent as they get older, hence the de­sire to live with their adult chil­dren, so it may not be a bad idea to move to a big­ger home and em­ploy some help.

Seek­ing coun­selling to­gether as a fam­ily may also be ben­e­fi­cial, so see if you can ar­range this be­fore your mar­riage falls apart.

Dif­fi­cult to or­gasm

Q Doc, I have been hav­ing a prob­lem re­cently. Dur­ing sex with my wife, I have to be go­ing three or more rounds be­fore I can or­gasm. Why is this so? I don’t like it. A Know­ing your age is al­ways help­ful as many med­i­cal con­di­tions are age re­lated. De­layed or im­paired ejac­u­la­tion can ei­ther be psy­cho­log­i­cal or phys­i­cal, but oc­ca­sion­ally hap­pens with no ap­par­ent cause.

Psy­cho­log­i­cal causes are of­ten due to re­la­tion­ship stress, so the prob­lem does not oc­cur dur­ing sex with other part­ners or mas­tur­ba­tion. Anx­i­ety, de­pres­sion and workre­lated stress are also other fac­tors.

Med­i­cal is­sues such as di­a­betes, heart dis­ease and high blood pres­sure are com­mon causes in mid­dle-age and older men, so an an­nual visit to your doc­tor should be a pri­or­ity.

In­fec­tions of the uri­nary tract and/or prostate is also an­other pos­si­ble cause.

Have you re­cently started any med­i­ca­tion? Some an­tide­pres­sants and high blood pres­sure med­i­ca­tion can also af­fect you. Some drugs used to treat epilepsy (fits) can lower testos­terone lev­els, which leads to im­paired ejac­u­la­tion.

Is tak­ing vi­ta­mins healthy?

QGood day, Doc. Over the years, I have been tak­ing seven dif­fer­ent vi­ta­mins tablets daily. I am now 82 years old and feel­ing pretty healthy. I only suf­fer from type two di­a­betes. The med­i­cal sup­ple­ments I am tak­ing are: vi­ta­mins C, B, gin­seng, ginko biloba; gar­lic; cod liver oil; royal jelly. Do you think this is healthy? A You seem to be tak­ing great care of your health. The sub­ject of vi­ta­mins is a con­tro­ver­sial one – some be­lieve they are un­nec­es­sary if one fol­lows a bal­anced diet. Other sources say a cer­tain pre­scribed list is re­quired for op­ti­mal health. Gen­er­ally, they ap­pear to be quite harm­less in rec­om­mended doses.

Vi­ta­min C is found in many fresh fruits and veg­eta­bles – it is a very pow­er­ful an­tiox­i­dant, sup­ports the im­mune func­tion, helps main­tain healthy skin and mu­cous mem­branes. Daily sup­ple­men­ta­tion has no known ad­verse ef­fects as it is highly wa­ter-sol­u­ble, and so dis­solves eas­ily in tis­sues, and passes out in urine.

Vi­ta­min B, which usu­ally comes as a com­plex of sev­eral B vi­ta­mins, is es­sen­tial for main­tain­ing a healthy ner­vous sys­tem and gen­eral me­tab­o­lism, both of which are usu­ally im­paired by di­a­betes. Just en­sure that you stick to the rec­om­mended daily al­lowance.

Gin­seng and gingko biloba are com­monly found in com­bi­na­tion in sup­ple­ments. Stud­ies show that they have glu­cose-low­er­ing abil­ity. How­ever, they are most noted for their abil­ity to com­bat fa­tigue, im­prove cer­tain brain func­tions, such as mem­ory, and im­prove blood cir­cu­la­tion. You should en­sure that your doc­tor is aware that you are tak­ing th­ese, as they can have a neg­a­tive in­ter­ac­tion with cer­tain med­i­ca­tion.

Gar­lic has blood pres­sure-low­er­ing and anti-platelet (blood thin­ning) prop­er­ties, but is also has sig­nif­i­cant blood glu­cose-low­er­ing ac­tiv­ity. When taken with gin­seng and gingko biloba, bruis­ing of the skin and some­times bleed­ing may oc­cur from the nose and in the urine, so cau­tion is ad­vised.

Cod liver oil is a fairly in­ex­pen­sive source of omega-3, which is very good at fight­ing in­flam­ma­tion all over the body. It also helps to im­prove blood glu­cose lev­els, and has a sig­nif­i­cant amount of vi­ta­mins A and D. How­ever, many peo­ple can­not tol­er­ate the fishy odour and after taste.

Royal jelly has choles­terol-low­er­ing prop­er­ties and, so far, has no known side ef­fects, ex­cept that peo­ple who are al­ler­gic to honey and bee pollen may not be able to take it.

Lump on my vag­ina

QDoc, I am seek­ing your ad­vice. I have a rea­son­able size lump on the in­side of my vag­ina. It ap­peared around three to four days ago, and it’s mak­ing me un­com­fort­able. When I am hav­ing a bath, I can feel it when I insert my in­dex fin­ger. Also, since the lump has ap­peared, I have been go­ing to the bath­room a lot to uri­nate. There is also a pain on my right groin area with a ‘wax and ker­nel’ type of feel­ing. Please can you tell me what’s the cause? I have been led to be­lieve that it could be UTI, as I do feel pain when I uri­nate. Or is it fi­broids? I am wor­ried but can’t visit the doc in per­son right now be­cause of fi­nan­cial chal­lenges. A First of all, let me clar­ify that fi­broids do not oc­cur in the vag­ina, but are mus­cu­lar tu­mours that de­vel­ops in the womb.

With­out a phys­i­cal ex­am­i­na­tion, based on the in­for­ma­tion you have given, th­ese seems to be signs of in­fec­tion. What­ever this lump is, when it be­comes ir­ri­tated and in­flamed – as usu­ally hap­pens after sex – can lead to a uri­nary tract in­fec­tion. Clearly, you need med­i­cal at­ten­tion. I sug­gest you take a break from sex, keep the area clean and dry un­til you see a health-care provider. There are clin­ics all over the is­land where you can see a doc­tor or nurse free of cost.

Newspapers in English

Newspapers from Jamaica

© PressReader. All rights reserved.